Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Pain in transverse tarsal joint area and arc of foot, cant walk after sleeping

I am having pain in my foot . Seems to be in the transverse tarsal joint area and the arch of my foot. It s been about two weeks and it s not getting much better. Do u have an idea what would cause this? I went to sleep and when I woke up it has been hard to walk since then. I m only 20.
Asked On : Tue, 20 Mar 2012
Answers:  1 Views:  1518
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Psychiatrist 's  Response
This could be due to Plantar Fascitis,caused by the following:
Foot arch problems (both flat feet and high arches)
Obesity or sudden weight gain
Long-distance running, especially running downhill or on uneven surfaces
Sudden weight gain
Tight Achilles tendon (the tendon connecting the calf muscles to the heel)
Shoes with poor arch support or soft sole

Acetaminophen (Tylenol) or ibuprofen (Advil, Motrin) to reduce pain and inflammation

Heel stretching exercises

Resting as much as possible for at least a week

Wearing shoes with good support and cushions

Other steps to relieve pain include:

Apply ice to the painful area. Do this at least twice a day for 10 - 15 minutes, more often in the first couple of days.
Try wearing a heel cup, felt pads in the heel area, or shoe inserts.
Use night splints to stretch the injured fascia and allow it to heal.
If these treatments do not work, your doctor may recommend:
Wearing a boot cast, which looks like a ski boot, for 3-6 weeks. It can be removed for bathing.
Custom-made shoe inserts (orthotics)
Steroid shots or injections into the heel
In a few patients, nonsurgical treatment does not work. Surgery to release the tight tissue becomes necessary.
Answered: Tue, 20 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor